March  2021, 20(3): 1025-1038. doi: 10.3934/cpaa.2021004

An overdetermined problem associated to the Finsler Laplacian

1. 

Department of Mathematics "Federigo Enriques", Università degli Studi di Milano, Italy

2. 

Department of Mathematics and Computer Science, Università degli Studi di Cagliari, Italy

* Corresponding author

Received  October 2020 Revised  November 2020 Published  January 2021

Fund Project: G. Ciraolo has been partially supported by the PRIN 2017 project "Qualitative and quantitative aspects of nonlinear PDEs" and by GNAMPA of INdAM. A. Greco has been partially supported by the research project Integro-differential Equations and Non-Local Problems, funded by Fondazione di Sardegna (2017)

We prove a rigidity result for the anisotropic Laplacian. More precisely, the domain of the problem is bounded by an unknown surface supporting a Dirichlet condition together with a Neumann-type condition which is not translation-invariant. Using a comparison argument, we show that the domain is in fact a Wulff shape. We also consider the more general case when the unknown surface is required to have its boundary on a given conical surface: in such a case, the domain of the problem is bounded by the unknown surface and by a portion of the given conical surface, which supports a homogeneous Neumann condition. We prove that the unknown surface lies on the boundary of a Wulff shape.

Citation: Giulio Ciraolo, Antonio Greco. An overdetermined problem associated to the Finsler Laplacian. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1025-1038. doi: 10.3934/cpaa.2021004
References:
[1]

C. Bianchini and G. Ciraolo, Wulff shape characterizations in overdetermined anisotropic elliptic problems, Commun. Partial Differ. Equ., 43 (2018), 790-820.  doi: 10.1080/03605302.2018.1475488.  Google Scholar

[2]

C. Bianchini, G. Ciraolo and P. Salani, An overdetermined problem for the anisotropic capacity, Calc. Var., 55, 84 (2016). doi: 10.1007/s00526-016-1011-x.  Google Scholar

[3]

G. Bellettini and M. Paolini, Anisotropic motion by mean curvature in the context of Finsler geometry, Hokkaido Math. J., 25 (1996), 537-566.  doi: 10.14492/hokmj/1351516749.  Google Scholar

[4]

P. Cannarsa and C. Sinestrari, Semiconcave functions, Hamilton-Jacobi equations, and optimal control., Progress in Nonlinear Differential Equations and their Applications, 58. Birkhäuser, 2004.  Google Scholar

[5]

A. Cianchi and P. Salani, Overdetermined anisotropic elliptic problems, Math. Ann., 345 (2009), 859-881.  doi: 10.1007/s00208-009-0386-9.  Google Scholar

[6]

G. Ciraolo, A. Figalli and A. Roncoroni, Symmetry results for critical anisotropic $p$-Laplacian equations in convex cones, Geom. Funct. Anal., 30 (2020), 770-803. doi: 10.1007/s00039-020-00535-3.  Google Scholar

[7]

G. Ciraolo and A. Roncoroni, Serrin's type overdetermined problems in convex cones, Calc. Var. Partial Differ. Equ., 59, 28 (2020). doi: 10.1007/s00526-019-1678-x.  Google Scholar

[8]

A. Farina and B. Kawohl, Remarks on an overdetermined boundary value problem, Calc. Var. Partial Differ. Equ., 31 (2008), 351-357.  doi: 10.1007/s00526-007-0115-8.  Google Scholar

[9]

A. Farina and E. Valdinoci, On partially and globally overdetermined problems of elliptic type, Amer. J. Math., 135 (2013), 1699-1726.  doi: 10.1353/ajm.2013.0052.  Google Scholar

[10]

E. Ferone and B. Kawohl, Remarks on a Finsler-Laplacian, Proc. Amer. Math. Soc., 137 (2009), 247-253.  doi: 10.1090/S0002-9939-08-09554-3.  Google Scholar

[11]

I. Fragalà and F. Gazzola, Partially overdetermined elliptic boundary value problems, J. Differ. Equ., 245 (2008), 1299-1322.  doi: 10.1016/j.jde.2008.06.014.  Google Scholar

[12]

I. FragalàF. GazzolaJ. Lamboley and M. Pierre, Counterexamples to symmetry for partially overdetermined elliptic problems, Analysis, 29 (2009), 85-93.  doi: 10.1524/anly.2009.1016.  Google Scholar

[13]

N. Garofalo and J. L. Lewis, A symmetry result related to some overdetermined boundary value problems, Amer. J. Math., 111 (1989), 9-33.  doi: 10.2307/2374477.  Google Scholar

[14]

A. Greco, Comparison principle and constrained radial symmetry for the subdiffusive $p$-Laplacian, Publ. Mat., 58 (2014), 485-498.  doi: 10.5565/PUBLMAT_58214_24.  Google Scholar

[15]

A. Greco, Symmetry around the origin for some overdetermined problems, Adv. Math. Sci. Appl., 13 (2003), 387-399.   Google Scholar

[16]

P. L. Lions and F. Pacella, Isoperimetric inequalities for convex cones, Proc. Amer. Math. Soc., 109 (1990), 477-485.  doi: 10.2307/2048011.  Google Scholar

[17]

F. Pacella and G. Tralli, Overdetermined problems and constant mean curvature surfaces in cones, Rev. Mat. Iberoam., 36 (2020), 841-867.  doi: 10.4171/rmi/1151.  Google Scholar

[18]

A. Roncoroni, A symmetry result for the $\varphi$-Laplacian in model manifolds, preprint. Google Scholar

[19]

S. Salsa, Partial Differential Equations in Action. From Modelling to Theory, 3rd ed, Springer International Publishing, 2016. doi: 10.1007/978-3-319-31238-5.  Google Scholar

[20]

R. Schneider, Convex Bodies: The Brunn-Minkowski Theory, in Encyclopedia of Mathematics and its Applications, Cambridge University Press, 1993. doi: 10.1017/CBO9780511526282.  Google Scholar

[21]

J. Serrin, A symmetry problem in potential theory, Arch. Rational Mech. Anal., 43 (1971), 304-318.  doi: 10.1007/BF00250468.  Google Scholar

[22]

G. Wang and C. Xia, A characterization of the Wulff shape by an overdetermined anisotropic PDE, Arch. Rational Mech. Anal., 199 (2011), 99-115.  doi: 10.1007/s00205-010-0323-9.  Google Scholar

show all references

References:
[1]

C. Bianchini and G. Ciraolo, Wulff shape characterizations in overdetermined anisotropic elliptic problems, Commun. Partial Differ. Equ., 43 (2018), 790-820.  doi: 10.1080/03605302.2018.1475488.  Google Scholar

[2]

C. Bianchini, G. Ciraolo and P. Salani, An overdetermined problem for the anisotropic capacity, Calc. Var., 55, 84 (2016). doi: 10.1007/s00526-016-1011-x.  Google Scholar

[3]

G. Bellettini and M. Paolini, Anisotropic motion by mean curvature in the context of Finsler geometry, Hokkaido Math. J., 25 (1996), 537-566.  doi: 10.14492/hokmj/1351516749.  Google Scholar

[4]

P. Cannarsa and C. Sinestrari, Semiconcave functions, Hamilton-Jacobi equations, and optimal control., Progress in Nonlinear Differential Equations and their Applications, 58. Birkhäuser, 2004.  Google Scholar

[5]

A. Cianchi and P. Salani, Overdetermined anisotropic elliptic problems, Math. Ann., 345 (2009), 859-881.  doi: 10.1007/s00208-009-0386-9.  Google Scholar

[6]

G. Ciraolo, A. Figalli and A. Roncoroni, Symmetry results for critical anisotropic $p$-Laplacian equations in convex cones, Geom. Funct. Anal., 30 (2020), 770-803. doi: 10.1007/s00039-020-00535-3.  Google Scholar

[7]

G. Ciraolo and A. Roncoroni, Serrin's type overdetermined problems in convex cones, Calc. Var. Partial Differ. Equ., 59, 28 (2020). doi: 10.1007/s00526-019-1678-x.  Google Scholar

[8]

A. Farina and B. Kawohl, Remarks on an overdetermined boundary value problem, Calc. Var. Partial Differ. Equ., 31 (2008), 351-357.  doi: 10.1007/s00526-007-0115-8.  Google Scholar

[9]

A. Farina and E. Valdinoci, On partially and globally overdetermined problems of elliptic type, Amer. J. Math., 135 (2013), 1699-1726.  doi: 10.1353/ajm.2013.0052.  Google Scholar

[10]

E. Ferone and B. Kawohl, Remarks on a Finsler-Laplacian, Proc. Amer. Math. Soc., 137 (2009), 247-253.  doi: 10.1090/S0002-9939-08-09554-3.  Google Scholar

[11]

I. Fragalà and F. Gazzola, Partially overdetermined elliptic boundary value problems, J. Differ. Equ., 245 (2008), 1299-1322.  doi: 10.1016/j.jde.2008.06.014.  Google Scholar

[12]

I. FragalàF. GazzolaJ. Lamboley and M. Pierre, Counterexamples to symmetry for partially overdetermined elliptic problems, Analysis, 29 (2009), 85-93.  doi: 10.1524/anly.2009.1016.  Google Scholar

[13]

N. Garofalo and J. L. Lewis, A symmetry result related to some overdetermined boundary value problems, Amer. J. Math., 111 (1989), 9-33.  doi: 10.2307/2374477.  Google Scholar

[14]

A. Greco, Comparison principle and constrained radial symmetry for the subdiffusive $p$-Laplacian, Publ. Mat., 58 (2014), 485-498.  doi: 10.5565/PUBLMAT_58214_24.  Google Scholar

[15]

A. Greco, Symmetry around the origin for some overdetermined problems, Adv. Math. Sci. Appl., 13 (2003), 387-399.   Google Scholar

[16]

P. L. Lions and F. Pacella, Isoperimetric inequalities for convex cones, Proc. Amer. Math. Soc., 109 (1990), 477-485.  doi: 10.2307/2048011.  Google Scholar

[17]

F. Pacella and G. Tralli, Overdetermined problems and constant mean curvature surfaces in cones, Rev. Mat. Iberoam., 36 (2020), 841-867.  doi: 10.4171/rmi/1151.  Google Scholar

[18]

A. Roncoroni, A symmetry result for the $\varphi$-Laplacian in model manifolds, preprint. Google Scholar

[19]

S. Salsa, Partial Differential Equations in Action. From Modelling to Theory, 3rd ed, Springer International Publishing, 2016. doi: 10.1007/978-3-319-31238-5.  Google Scholar

[20]

R. Schneider, Convex Bodies: The Brunn-Minkowski Theory, in Encyclopedia of Mathematics and its Applications, Cambridge University Press, 1993. doi: 10.1017/CBO9780511526282.  Google Scholar

[21]

J. Serrin, A symmetry problem in potential theory, Arch. Rational Mech. Anal., 43 (1971), 304-318.  doi: 10.1007/BF00250468.  Google Scholar

[22]

G. Wang and C. Xia, A characterization of the Wulff shape by an overdetermined anisotropic PDE, Arch. Rational Mech. Anal., 199 (2011), 99-115.  doi: 10.1007/s00205-010-0323-9.  Google Scholar

Figure 1.  Maximizing the scalar product $ y \cdot {D \! H}_0(x) $ under the constraint $ H_0(y) = R $
Figure 2.  The ball $ B_1(0, H_0) $ (left) is smooth, its dual (right) is not
Figure 3.  Finding the Euclidean norm of $ {D \! H}_0(P_\vartheta) $
[1]

Gloria Paoli, Gianpaolo Piscitelli, Rossanno Sannipoli. A stability result for the Steklov Laplacian Eigenvalue Problem with a spherical obstacle. Communications on Pure & Applied Analysis, 2021, 20 (1) : 145-158. doi: 10.3934/cpaa.2020261

[2]

Peng Luo. Comparison theorem for diagonally quadratic BSDEs. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2543-2557. doi: 10.3934/dcds.2020374

[3]

Alfonso Castro, Jorge Cossio, Sigifredo Herrón, Carlos Vélez. Infinitely many radial solutions for a $ p $-Laplacian problem with indefinite weight. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021058

[4]

Shi'an Wang, N. U. Ahmed. Optimal control and stabilization of building maintenance units based on minimum principle. Journal of Industrial & Management Optimization, 2021, 17 (4) : 1713-1727. doi: 10.3934/jimo.2020041

[5]

Braxton Osting, Jérôme Darbon, Stanley Osher. Statistical ranking using the $l^{1}$-norm on graphs. Inverse Problems & Imaging, 2013, 7 (3) : 907-926. doi: 10.3934/ipi.2013.7.907

[6]

Yunjuan Jin, Aifang Qu, Hairong Yuan. Radon measure solutions for steady compressible hypersonic-limit Euler flows passing cylindrically symmetric conical bodies. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021048

[7]

Ahmad Mousavi, Zheming Gao, Lanshan Han, Alvin Lim. Quadratic surface support vector machine with L1 norm regularization. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021046

[8]

Bin Pei, Yong Xu, Yuzhen Bai. Convergence of p-th mean in an averaging principle for stochastic partial differential equations driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1141-1158. doi: 10.3934/dcdsb.2019213

[9]

Joe Gildea, Adrian Korban, Abidin Kaya, Bahattin Yildiz. Constructing self-dual codes from group rings and reverse circulant matrices. Advances in Mathematics of Communications, 2021, 15 (3) : 471-485. doi: 10.3934/amc.2020077

[10]

Jinsen Guo, Yongwu Zhou, Baixun Li. The optimal pricing and service strategies of a dual-channel retailer under free riding. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021056

[11]

Simone Cacace, Maurizio Falcone. A dynamic domain decomposition for the eikonal-diffusion equation. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 109-123. doi: 10.3934/dcdss.2016.9.109

[12]

Jamal Mrazgua, El Houssaine Tissir, Mohamed Ouahi. Frequency domain $ H_{\infty} $ control design for active suspension systems. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021036

[13]

Meiqiang Feng, Yichen Zhang. Positive solutions of singular multiparameter p-Laplacian elliptic systems. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021083

[14]

Wei Xi Li, Chao Jiang Xu. Subellipticity of some complex vector fields related to the Witten Laplacian. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021047

[15]

Shuang Wang, Dingbian Qian. Periodic solutions of p-Laplacian equations via rotation numbers. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021060

[16]

Qing Liu, Bingo Wing-Kuen Ling, Qingyun Dai, Qing Miao, Caixia Liu. Optimal maximally decimated M-channel mirrored paraunitary linear phase FIR filter bank design via norm relaxed sequential quadratic programming. Journal of Industrial & Management Optimization, 2021, 17 (4) : 1993-2011. doi: 10.3934/jimo.2020055

[17]

Jiangang Qi, Bing Xie. Extremum estimates of the $ L^1 $-norm of weights for eigenvalue problems of vibrating string equations based on critical equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3505-3516. doi: 10.3934/dcdsb.2020243

[18]

Carlos Fresneda-Portillo, Sergey E. Mikhailov. Analysis of Boundary-Domain Integral Equations to the mixed BVP for a compressible stokes system with variable viscosity. Communications on Pure & Applied Analysis, 2019, 18 (6) : 3059-3088. doi: 10.3934/cpaa.2019137

[19]

Xiaomao Deng, Xiao-Chuan Cai, Jun Zou. A parallel space-time domain decomposition method for unsteady source inversion problems. Inverse Problems & Imaging, 2015, 9 (4) : 1069-1091. doi: 10.3934/ipi.2015.9.1069

[20]

Teddy Pichard. A moment closure based on a projection on the boundary of the realizability domain: 1D case. Kinetic & Related Models, 2020, 13 (6) : 1243-1280. doi: 10.3934/krm.2020045

2019 Impact Factor: 1.105

Article outline

Figures and Tables

[Back to Top]